Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 130, NWS Midland/Odessa, TX

June 21, 2013Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 21, 2013, 7:04 PM CDT for Ward County, Winkler County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2013, 7:04 PM CDT (00:04 UTC)
Expired
Jun 21, 2013, 8:00 PM CDT
In force
56 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 6:23 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:59 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 21, 5:59 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
559 PM CDT FRI JUN 21 2013

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO. SCANT AREAL COVERAGE OF STORMS
EXPECTED PRECLUDE MENTION AT THIS TIME IN THE TAFS...WILL CONTINUE
TO MONITOR. SOUTHEAST WINDS OF 15 TO 25 MPH AND GUSTY WILL
DIMINISH TO 10 TO 20 MPH AFTER MIDNIGHT. SOUTHEAST WINDS
OF 15 TO 25 MPH AND GUSTY IS EXPECTED AGAIN SHORTLY AFTER SUNRISE
SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 138 PM CDT FRI JUN 21 2013/

DISCUSSION...

AN UPPER RIDGE REMAINS OVER THE REGION TODAY, BUT IT IS NOT QUITE
AS STRONG DUE TO A SHORTWAVE TROUGH TRANSLATING NORTHEASTWARD
THROUGH THE TEXAS PANHANDLE THIS AFTERNOON WHICH HAS FLATTENED IT
SOMEWHAT.  WATER VAPOR IMAGERY INDICATES DRIER MID LEVEL AIR MOVING
EASTWARD INTO THE REGION BEHIND THE EXITING SHORTWAVE TROUGH, WHICH
IS AIDING THE STEEPENING OF MID LEVEL LAPSE RATES AREAWIDE.  AT THE
SURFACE, A SURFACE LOW PERSISTS OVER EASTERN COLORADO WITH A SURFACE
TROUGH EXTENDING SOUTHWARD TO THE EAST OF THE HIGHER TERRAIN.  LOW
LEVEL MOISTURE REMAINS PLENTIFUL OVER THE REGION ON PERSISTENT
GUSTY, SOUTHEASTERLY WINDS.  EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP THROUGH LATE THIS AFTERNOON, THEN PROPAGATE EASTWARD THIS
EVENING.  SINCE INSTABILITY OVER WESTERN REACHES OF THE CWA WILL BE
1500 TO 2000 J/KG THIS AFTERNOON AND EVENING, 0 TO 6 KM BULK SHEAR
30 TO 40 KT, AND MID LEVEL LAPSE RATES 8 TO 9 C/KM, SOME OF THE
STORMS THAT DEVELOP WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE.  WILL MENTION THE POSSIBILITY OF SEVERE STORMS IN
THE HWO AND ZONE FORECAST.  SOME OF THE STORMS COULD ALSO PRODUCE
HEAVY RAINFALL, BUT CONSIDERING THE STORMS WILL BE MOVING AT A MORE
RAPID CLIP AND PWATS ARE DOWN A LITTLE, WILL JUST MENTION BRIEF
HEAVY RAINFALL IN THE HWO.  HOW FAR EAST THE STORMS PROPAGATE
TONIGHT IS A BIT OF A QUANDARY SINCE A PRETTY STOUT CAP IS NOTED ON
FORECAST SOUNDINGS OVER THE PERMIAN BASIN, JUST LIKE YESTERDAY. BUT
THE FLOW ALOFT IS A LITTLE STRONGER TODAY AND SINCE SOME STORMS, OR
A CLUSTER OF STORMS, SENDS AN OUTFLOW BOUNDARY EASTWARD, THINK
THUNDERSTORMS WILL BE MORE APT TO DEVELOP IN THE AWAITING UNSTABLE
AIRMASS OVER THE TRANS PECOS AND AT LEAST THE NORTHERN PERMIAN
BASIN.  HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FURTHER
EASTWARD TONIGHT FOR SUCH A POSSIBILITY.

THE UPPER RIDGE WILL REMAIN IN A FLATTENED STATE SATURDAY THROUGH
MONDAY SO HAVE CONTINUED TO INCLUDE THUNDERSTORMS EACH OF THOSE
DAYS, WHICH WILL PROPAGATE EASTWARD IN THE EVENING.  HOW FAR EAST
THEY MOVE EACH EVENING CONTINUES TO BE A DILEMMA, BUT WILL BE BETTER
RESOLVED ON LATER SHIFTS.  THAT IS, HAVE BROUGHT CONVECTION TO THE
TEXAS/NEW MEXICO STATELINE FOR NOW.  ON TUESDAY THROUGH MID NEXT
WEEK, THE UPPER RIDGE WILL RETROGRADE WESTWARD AND SET UP SHOP OVER
THE FOUR CORNERS REGION INTO NEXT WEEKEND.  THIS WILL PUT THE AREA
UNDER NORTHEASTERLY FLOW ALOFT, A STIFLING CAP AND STIFLING HEAT.
THERE IS VERY LITTLE CHANCE OF PRECIPITATION BEYOND TUESDAY, AND
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL.  IT DOES NOT
APPEAR TEMPERATURES WILL WARM TO RECORD LEVELS, BUT IT WILL STILL BE
PLENTY HOT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 71  96  71  97  /  20  10  10  10
BIG SPRING TX              76  98  74  99  /  20   0   0   0
CARLSBAD NM                69 102  68 102  /  30  20  20  30
DRYDEN TX                  77  98  76  96  /  10   0  10   0
FORT STOCKTON TX           75  96  73  96  /  10  10  10  10
GUADALUPE PASS TX          69  97  68  97  /  30  20  10  20
HOBBS NM                   67  94  67  95  /  40  10  20  30
MARFA TX                   63  89  61  90  /  20  30  10  30
MIDLAND INTL AIRPORT TX    72  96  72  97  /  20   0  10  10
ODESSA TX                  75  96  73  97  /  20   0  10  10
WINK TX                    73 100  72 101  /  20  10  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

70/67
Hazardous weather outlook, Jun 21, 1:25 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
125 PM CDT FRI JUN 21 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
125 PM CDT FRI JUN 21 2013 /1225 PM MDT FRI JUN 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE
FRIDAY AFTERNOON AND EVENING OVER SOUTHEASTERN NEW MEXICO...AND
THE NORTHWESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE
DAVIS MOUNTAINS OF WEST TEXAS. THE STRONGEST STORMS MAY PRODUCE
HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH.
FREQUENT LIGHTNING AND BRIEF HEAVY RAIN ARE ALSO LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SATURDAY THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING.
THE BEST CHANCES FOR THUNDERSTORMS WILL EXTEND FROM SOUTHEASTERN NEW
MEXICO SOUTH TO THE DAVIS MOUNTAINS OF WEST TEXAS. GUSTY WINDS...
SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL ARE ALL
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED FRIDAY AFTERNOON AFTER 3 PM
CDT/2 PM MDT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 21, 5:02 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 PM CDT FRI JUN 21 2013

TXZ058-075-212230-
PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
502 PM CDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING SOUTHEASTERN REEVES AND WEST CENTRAL PECOS
COUNTIES UNTIL 530 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER EXTREME
WEST CENTRAL PECOS COUNTY 25 MILES NORTHEAST OF BALMORHEA NEAR
INTERSTATE 10 AT 501 PM CDT...MOVING EAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3124 10324 3098 10303 3084 10344 3100 10355
TIME...MOT...LOC 2201Z 252DEG 8KT 3096 10337
Special weather statement, Jun 21, 5:33 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 PM CDT FRI JUN 21 2013

TXZ074-212330-
DAVIS/APACHE MOUNTAINS AREA-
533 PM CDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN JEFF DAVIS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 630 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF FORT DAVIS AT 534
PM CDT...MOVING SOUTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3071 10355 3056 10330 3042 10355 3061 10399
      3087 10387
TIME...MOT...LOC 2234Z 295DEG 14KT 3061 10365
Special weather statement, Jun 21, 5:45 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT FRI JUN 21 2013

NMZ029-212330-
NORTHERN LEA COUNTY-
445 PM MDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN LEA COUNTY UNTIL 530 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF CROSSROADS AT
444 PM MDT...MOVING EAST AT 25 MPH.  THIS STORM WILL CROSS SH 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3343 10307 3338 10353 3357 10350 3357 10309
TIME...MOT...LOC 2244Z 265DEG 22KT 3355 10336
Special weather statement, Jun 21, 6:17 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT FRI JUN 21 2013

TXZ067-075-212345-
PECOS-WARD-
617 PM CDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 645 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF COYANOSA AT
617 PM CDT...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3143 10280 3131 10278 3128 10276 3114 10273
      3110 10288 3120 10313 3133 10303 3141 10298
TIME...MOT...LOC 2317Z 272DEG 11KT 3129 10298
Special weather statement, Jun 21, 6:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT FRI JUN 21 2013

TXZ074-080-220015-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
650 PM CDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN PRESIDIO AND SOUTH CENTRAL JEFF
DAVIS COUNTIES UNTIL 715 PM CDT...

THUNDERSTORMS WITH HAIL AND GUSTY WINDS WERE LOCATED ALONG STATE
HIGHWAY 17...7 MILES SOUTHWEST OF FORT DAVIS AND ALONG STATE HIGHWAY
118...10 MILES SOUTHEAST OF FORT DAVIS AT 647 PM CDT...MOVING
SOUTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3063 10373 3053 10366 3048 10372 3046 10378
      3040 10381 3031 10382 3032 10391 3033 10405
      3039 10416 3064 10396
TIME...MOT...LOC 2347Z 297DEG 10KT 3051 10391
Special weather statement, Jun 21, 6:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT FRI JUN 21 2013

TXZ060-067-220030-
WARD-WINKLER-
655 PM CDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTH CENTRAL WARD AND SOUTH CENTRAL WINKLER
COUNTIES UNTIL 730 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 8 MILES
SOUTHWEST OF WINK ALONG STATE HIGHWAY 115 AT 655 PM CDT...MOVING
NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3184 10299 3172 10301 3162 10298 3158 10301
      3159 10330 3183 10328
TIME...MOT...LOC 2355Z 286DEG 9KT 3164 10321

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:18 PM CDTSevere Thunderstorm WarningMAFBrewster57 min
Jun 21, 7:32 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio43 min
Jun 21, 7:43 PM CDTSpecial Weather StatementMAFYoakum32 min
Jun 21, 8:03 PM CDTSpecial Weather StatementMAFAndrews42 min
Jun 21, 8:16 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio59 min
Jun 21, 8:52 PM CDTSpecial Weather StatementMAFCulberson38 min
Jun 21, 8:56 PM CDTSpecial Weather StatementMAFAndrews49 min
Jun 21, 9:15 PM CDTSevere Thunderstorm WarningMAFPresidio60 min
Jun 21, 9:21 PM CDTSpecial Weather StatementMAFPresidio24 min
Jun 21, 9:22 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines53 min
Jun 21, 9:27 PM CDTSevere Thunderstorm WarningMAFGaines63 min
Jun 21, 10:18 PM CDTSevere Thunderstorm WarningMAFPresidio27 min
Jun 21, 10:27 PM CDTSpecial Weather StatementMAFReeves48 min
Jun 21, 10:28 PM CDTSevere Thunderstorm WarningMAFGaines62 min
Jun 21, 10:32 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 21, 10:48 PM CDTSpecial Weather StatementMAFPresidio27 min
Jun 22, 3:51 PM CDTSpecial Weather StatementMAFJeff Davis24 min
Jun 22, 4:25 PM CDTSpecial Weather StatementMAF35 min
Jun 22, 4:27 PM CDTSpecial Weather StatementMAFPecos33 min
Jun 22, 5:06 PM CDTSpecial Weather StatementMAFPecos39 min
Jun 22, 5:23 PM CDTSpecial Weather StatementMAF37 min
Jun 22, 5:37 PM CDTSpecial Weather StatementMAFJeff Davis23 min
Jun 22, 6:03 PM CDTSpecial Weather StatementMAFPresidio42 min
Jun 22, 6:38 PM CDTAreal Flood AdvisoryMAFPresidio112 min
Jun 21, 7:51 PM CDTSevere Thunderstorm WarningMAFLea54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.